Florida, 2009

Hail and Damaging Winds in Florida, June 18, 2009

June 18, 2009 · NWS JAX · 15 events in 8 counties and zones

An MCS crossed over southeast Georgia during the morning. The remnant upper level short wave trough crossed over northeast Florida during the afternoon which destabilized the atmosphere significantly to yield numerous severe storms in the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An MCS crossed over southeast Georgia during the morning. The remnant upper level short wave trough crossed over northeast Florida during the afternoon which destabilized the atmosphere significantly to yield numerous severe storms in the afternoon and evening. The modified KJAX 12Z sounding indicated surface based lifted indices of -8 and CAPES of 4200 J/kg were possible during maximum heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 8:50 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 18, 8:50 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU JUN 18 2009

.UPDATE...MCS THAT AFFECTED OUR SE GA ZONES EARLY THIS MORNING
WEAKENED CONSIDERABLY AS IT MOVED INTO MORE STABLE ENVIRONMENT. RUC
SHOWS A SWD MOVING STRONG SHORTWAVE WAVE OVER SE GA THAT WILL SERVE
AS THE FOCUS FOR DYNAMICS TODAY. THIS FEATURE COMBINED WITH
AFTERNOON HEATING WILL PRODUCE SCT CONVECTION...MAINLY OVER NE
FL WHERE LIFT WILL BE BETTER. IN ADDITION...CURRENT LAPS ANALYSIS
SHOWS SBCAPES OF 2-3 K ALREADY IN NE FL AND GIVEN FORCING...NE FL
HAS HIGHEST POPS AT AROUND 40%...BUT COULD END UP HIGHER. SOUNDING
SHOWS LI OF -8 AND CAPE OF 4200J POSSIBLE. DOWNBURSTS AND HAIL WILL
BE THE MAIN THREATS ALONG WITH FREQ TO EXCESSIVE LIGHTNING. MAX
TEMPS MAY BE A SHAD LOWER THAN FORECAST AND WILL ADJUST FOR THE
UPDATE.

&&

.AVIATION...FOR NOW WE HAVE VCTS FOR THE TERMINALS. WILL AWAIT
FURTHER GUIDANCE AND TRENDS FOR INCLUDING TEMPO GROUPS BUT AT THIS
TIME CHANCES SEEMS TO BE A LITTLE BETTER FOR ADDITIONAL TSRA AT GNV
AND POSSIBLY JAX.

&&

.MARINE...CURRENT FORECAST ON TRACK WITH WINDS SHIFTING AROUND TO SE
LATER TODAY. SEAS WILL BE ABOUT 3 FT OR LESS. HAVE ALSO PUT MORE
SHOWERS AND STORMS IN THE CWF AREA MAINLY THROUGH EARLY AFTERNOON.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/WOLF/KERNS
Hazardous weather outlook, Jun 18, 11:20 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT THU JUN 18 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-190915-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1220 PM EDT THU JUN 18 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH FOR NORTHEAST FLORIDA THROUGH 7 PM...

...HEAT INDICES ONCE AGAIN NEAR 100 TO 105 THIS AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY
OVER NORTHEAST FLORIDA. THE STRONGEST STORMS WILL LIKELY OCCUR
DURING THE MAXIMUM HEATING OF THE AFTERNOON. THESE STORMS WILL MOVE
SOUTHWARD AROUND 20 MPH. THE BEST THUNDERSTORM CHANCES WILL BE WEST
OF THE ST JOHNS RIVER TO THE INTERSTATE 75 CORRIDOR. THE MAIN THREATS
WILL BE DAMAGING WINDS OF 60 TO 70 MPH...HAIL AND EXCESSIVE
LIGHTNING. RESIDENTS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF
SEVERE WEATHER. IF YOU SEE LIGHTNING OR HEAR THUNDER...MOVE INSIDE
UNTIL THE STORMS HAVE PASSED BY.

DUE TO THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITY...
AFTERNOON HEAT INDEX READINGS OF 100 TO 105 ARE EXPECTED ESPECIALLY
OVER SOUTHEAST GEORGIA AND SUWANEE VALLEY AREA. EFFECTS OF THE HEAT
CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF
WATER OR FLUID REPLENISHING BEVERAGES...AND WEARING LIGHTWEIGHT
LIGHT-COLORED CLOTHING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED THUNDERSTORMS ARE FORECAST THROUGH THE FIRST HALF OF THE
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING. THEREAFTER...A
CHANGING PATTERN WILL RESULT IN INCREASED THUNDERSTORM CHANCES FOR
THE REMAINDER OF THE FORECAST PERIOD.

HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE AFTERNOON HEAT
INDUCES OF 105 TO 110 ON FRIDAY AND SATURDAY WITH HEAT ADVISORIES
POSSIBLY NEEDED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. PLEASE RELAY
ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

DEESE/SHASHY

In the hours before

Special weather statement, Jun 18, 9:49 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1049 AM EDT THU JUN 18 2009

FLZ024-GAZ164-181515-
CHARLTON-NASSAU-
1049 AM EDT THU JUN 18 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CHARLTON
AND NORTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 1115 AM EDT...

AT 1049 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF HILLIARD...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HILLIARD THROUGH 1115 AM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3066 8177 3050 8200 3073 8214 3078 8201
TIME...MOT...LOC 1449Z 333DEG 14KT 3072 8204

ZIBURA
Special weather statement, Jun 18, 10:01 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1101 AM EDT THU JUN 18 2009

FLZ023>025-031-032-181545-
BAKER-BRADFORD-CLAY-DUVAL-NASSAU-
1101 AM EDT THU JUN 18 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BRADFORD...NORTHWESTERN CLAY...SOUTHEASTERN BAKER...EXTREME
SOUTHWESTERN NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 1145 AM EDT...

AT 1102 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BALDWIN...OR 18
MILES NORTHWEST OF LAKESIDE...MOVING SOUTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MACCLENNY...BALDWIN...
MAXVILLE...LAWTEY AND LAKESIDE THROUGH 1145 AM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3014 8173 2998 8215 3011 8215 3013 8214
      3014 8215 3035 8216 3037 8211 3036 8205
      3039 8204 3040 8201
TIME...MOT...LOC 1502Z 331DEG 17KT 3027 8202

ZIBURA
Special weather statement, Jun 18, 10:30 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT THU JUN 18 2009

FLZ023-030>032-181615-
BAKER-BRADFORD-CLAY-UNION-
1130 AM EDT THU JUN 18 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...EASTERN
UNION...CLAY AND SOUTHEASTERN BAKER COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 1215 PM EDT...

AT 1130 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES EAST OF ELLERBEE...OR 9 MILES
NORTHEAST OF RAIFORD...MOVING SOUTHWEST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...LAWTEY...
ELLERBEE...KINGSLEY...RAIFORD...STARKE...JOHNSTOWN...LAKE BUTLER...
SAMPSON AND NEW RIVER THROUGH 1215 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2988 8166 2982 8204 2994 8244 3019 8228
      3017 8175
TIME...MOT...LOC 1530Z 031DEG 17KT 3012 8212

ZIBURA
Special weather statement, Jun 18, 10:46 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1146 AM EDT THU JUN 18 2009

FLZ023>025-030>032-181615-
BAKER-BRADFORD-CLAY-DUVAL-NASSAU-UNION-
1146 AM EDT THU JUN 18 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
NORTHEASTERN UNION...WESTERN CLAY...SOUTHEASTERN BAKER...SOUTHWESTERN
NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1215 PM EDT...

AT 1146 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF BALDWIN...OR 20 MILES
NORTHWEST OF LAKESIDE...MOVING SOUTH AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRYCEVILLE...BALDWIN...
MACCLENNY...GLEN SAINT MARY...MAXVILLE...STARKE...MIDDLEBURG...
LAWTEY...KINGSLEY AND ELLERBEE THROUGH 1215 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2983 8181 2973 8203 2978 8210 2983 8211
      2985 8225 3037 8221 3038 8219 3036 8217
      3036 8205 3038 8204 3041 8205 3046 8203
      3051 8195 3037 8186 2984 8177
TIME...MOT...LOC 1546Z 007DEG 20KT 3030 8203

HESS
Special weather statement, Jun 18, 10:57 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1157 AM EDT THU JUN 18 2009

FLZ032-037-181630-
CLAY-PUTNAM-
1157 AM EDT THU JUN 18 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN CLAY
AND NORTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1230 PM EDT...

AT 1157 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF KINGSLEY...OR 16
MILES NORTHEAST OF MELROSE...MOVING SOUTH AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...
KINGSLEY...LAKE GENEVA...KEYSTONE HEIGHTS...PUTNAM HALL...MANNVILLE
AND FLORAHOME THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY
BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2963 8184 2965 8205 2988 8205 3002 8201
      2999 8181
TIME...MOT...LOC 1557Z 009DEG 19KT 2992 8193

ENYEDI
Special weather statement, Jun 18, 11:11 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1211 PM EDT THU JUN 18 2009

FLZ023-030>032-181645-
BAKER-BRADFORD-CLAY-UNION-
1211 PM EDT THU JUN 18 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...EASTERN
UNION...WESTERN CLAY AND SOUTHEASTERN BAKER COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1245 PM EDT...

AT 1211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF LAWTEY...OR 13 MILES
NORTHEAST OF RAIFORD...MOVING SOUTH AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...ELLERBEE...
LAWTEY...RAIFORD...STARKE...SAMPSON...NEW RIVER...KINGSLEY AND
HAMPTON THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2990 8236 3026 8213 3025 8205 3019 8205
      3019 8203 3019 8192 2982 8186
TIME...MOT...LOC 1611Z 010DEG 16KT 3016 8205

ENYEDI

The radar

The Jacksonville radar (KJAX), 85 km away, was scanning. The volume nearest the first event began at 16:25 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
June 18, 11:25 AM EST
Where
Putnam County, 0.6 mi E of Florahome
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.730, -81.870

A tree was blown down on Highway 100.

Thunderstorm Wind, Putnam

When
June 18, 11:32 AM EST
Where
Putnam County, 1.83 mi NW of Mannville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.640, -81.870

A power line was blown down at Interlachen Estates on Walker Drive. The time was approximated based on radar.

Thunderstorm Wind, Alachua

When
June 18, 12:10 PM EST
Where
Alachua County, 0.69 mi N of Micanopy
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.510, -82.280

An electrical transformer was blown down by severe storm winds.

Thunderstorm Wind, Marion

When
June 18, 12:30 PM EST
Where
Marion County, 0.92 mi SE of Citra
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.410, -82.110

Trees were blown down along U.S. Highway 301 and 441 in northern sections of the county.

Thunderstorm Wind, Marion

When
June 18, 12:42 PM EST
Where
Marion County, West End
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.170, -82.150

Trees were blown down across the road along the Highway 312.

Thunderstorm Wind, Marion

When
June 18, 1:15 PM EST
Where
Marion County, 0.69 mi N of Ocala
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.190, -82.130

Trees and power lines were blown down across the Metro area. Numerous power outages and traffic lights were also reported.

Hail, Gilchrist

When
June 18, 1:25 PM EST
Where
Gilchrist County, 5.4 mi NNE of Tyler
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
29.720, -82.730

Thunderstorm Wind, Hamilton

When
June 18, 4:15 PM EST
Where
Hamilton County, 0.91 mi SW of Facil
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.360, -82.790

Trees were blown down along State Road 41 a few miles northwest of White Springs.

Thunderstorm Wind, Hamilton

When
June 18, 4:15 PM EST
Where
Hamilton County, 4.98 mi NNE of Purvis Still
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.500, -82.730

Trees were down at County Road 6 East and County Road 135.

Thunderstorm Wind, Hamilton

When
June 18, 4:28 PM EST
Where
Hamilton County, White Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.330, -82.750

Trees were blown down at Mill Street and 1st Street in White Springs.

Thunderstorm Wind, Columbia

When
June 18, 4:35 PM EST
Where
Columbia County, 6.33 mi NW of Bass
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.160, -82.780

Numerous trees and power lines down with a lot of debris in a neighborhood off of County Road 252 near the county line.

Thunderstorm Wind, Suwannee

When
June 18, 4:45 PM EST
Where
Suwannee County, 0.91 mi NW of Obrien
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.040, -82.940

Power lines were blown down and a tin roof damaged on 108th Street.

Thunderstorm Wind, Gilchrist

When
June 18, 5:45 PM EST
Where
Gilchrist County, 5.45 mi E of Tyler
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.640, -82.680

Trees and power lines were blown down.

Thunderstorm Wind, Hamilton

When
June 18, 8:20 PM EST
Where
Hamilton County, 4.78 mi SSW of Avoca
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.520, -83.060

Twenty large trees were blown down along State Road 6 just east of Interstate 75.

Thunderstorm Wind, Nassau

When
June 18, 10:12 PM EST
Where
Nassau County, 4.65 mi WNW of Italia
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.650, -81.790

Trees and power lines were blown down across Middle Road. A power line was also blown down near Yulee. The time of damage was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172285, 172286, 172283, 172287, 172288, 172289, 172290, 172292, 172293, 172294, 172284, 172291, 172295, 172297, 172296.